Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 2, 2006, 5:16 PM EST for Jackson County, Kentucky. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 5:16 PM EST (22:16 UTC)
- Expired
- Jan 2, 2006, 6:15 PM EST
- In force
- 59 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Jackson County, KY
The radar
The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 5:20 PM EST | TSTM WND DMG | Kerby Knob, KY | SEVERAL LARGE LIMBS DOWN ON KY-2004. |
| Jan 2, 5:45 PM EST | TSTM WND DMG | 6 Ssw Alcorn, KY | 1 TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 4:11 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 022216
SVRJKL
KYC109-022315-
/O.NEW.KJKL.SV.W.0004.060102T2216Z-060102T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 615 PM EST
* AT 514 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MORRILL TO THREELINKS TO
11 MILES WEST OF DANGO...OR ALONG A LINE EXTENDING FROM BEREA TO 6
MILES NORTHEAST OF MOUNT VERNON TO MOUNT VERNON...AND MOVING EAST
AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHIRLEY...LOAM...KERBY KNOB AND EGLON BY 525 PM EST
HISEL...SANDGAP...DANGO AND COLLINGSWORTH BY 530 PM EST
ALCORN AND WANETA BY 535 PM EST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...EXPECT DAMAGING
WINDS...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3736 8414 3738 8417 3744 8417 3750 8421
3753 8420 3756 8416 3756 8393 3753 8390
3746 8389 3743 8385 3734 8381 3734 8413
$$
ABE1 follow-up statement
000
WWUS53 KJKL 022239
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EST MON JAN 2 2006
KYC109-022315-
/O.CON.KJKL.SV.W.0004.000000T0000Z-060102T2315Z/
JACKSON KY-
538 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR JACKSON COUNTY...
AT 535 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BRAZIL TO WANETA TO
MIDDLEFORK...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MCKEE TO
MCKEE TO 7 MILES SOUTHWEST OF MCKEE...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DABOLT...WIND CAVE...TURKEY FOOT AND OLIN BY 545 PM EST
TYNER...PRIVETT...NEW ZION AND MILDRED BY 550 PM EST
ZEKES POINT AND MUMMIE BY 555 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3736 8414 3738 8417 3744 8417 3750 8421
3753 8420 3756 8416 3756 8393 3753 8390
3746 8389 3743 8385 3734 8381 3734 8413
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:12 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 2, 2:12 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 212 PM EST MON JAN 2 2006 .DISCUSSION... QUICK MESOSCALE UPDATE ON EXPECTED SEVERE WEATHER THIS AFTERNOON... 18Z HAND ANALYSIS SHOWS MOIST TONGUE OUT AHEAD OF WELL DEFINED COLD FRONT ACROSS WRN KY. AXIS OF HIGHER DEWPOINTS...IN THE LOWER 60S... RUNS FROM BWG N TO SDF AND BMG. SQUALL LINE FEEDING OFF OF THIS MOISTURE IN AREA OF 1000 J/KG CAPES HAS REALLY FILLED OUT NICELY W/ SUPERCELLS PRODUCING UP TO GOLF BALL SIZED HAIL OUT IN FRONT. AIRMASS OVER ERN KY WILL CONTINUE TO MODIFY W/ MOISTURE AND WARM ADVECTION AND BREAKS IN THE CLOUDS HELPING TEMPS SOAR UP CLOSE TO 70F... ESPECIALLY W OF I-75 AND EXPECT THIS SQUALL LINE TO HAVE NO PROBLEMS MOVING INTO THE WRN CWA. SQUALL LINE LIKELY WON/T ENTER THE JKL CWA UNTIL AROUND 22Z...HOWEVER STORMS FIRING IN FRONT OF LINE WILL LIKELY BEGIN IMPACTING PULASKI AND WAYNE COS. BEFORE THEN. 1000-850 MB MEAN WIND IS AROUND 180 DEGREES WHICH IS DOWNSLOPING OFF OF PINE MOUNTAIN AND THE SMOKYS OVER THE ERN CWA AND THIS WILL HINDER TSRA STRENGTH BY CUTTING DOWN ON AVAILABLE POTENTIAL ENERGY THE FURTHER E THE STORMS MOVE. THUS THE THREAT OF SEVERE WX THIS EVENING DIMINISHES THE FURTHER E YOU GO...HOWEVER THE THREAT IS STILL THERE AS PARAMETERS SUGGEST SEVERE WX IS POSSIBLE OVER THE ENTIRE JKL CWA THIS AFTERNOON AND EVENING. && .PREV DISCUSSION... 1237 PM EST MON JAN 2 2006 AT MID DAY A WARM FRONT EXTENDS FROM CENTRAL IN SE THROUGH SW OH...THEN IN A MUCH MORE DIFFUSE FORM ALONG THE WESTERN SLOPES OF THE APPALACHIANS. A COLD FRONT WAS NEAR THE WABASH RIVER SOUTH THROUGH EXTREME WESTERN KY AND TN. OUR MORNING SHOWERS AND STORMS HAVE JUST ABOUT MOVED OUT. A SQUALL LINE WAS LOCATED ALONG THE COLD FRONT AND HEADING EAST. OUR CHANCE OF PRECIP FOR THE REMAINDER OF THE AFTERNOON IS CONSIDERABLY LOWER THAN PREVIOUSLY FORECAST. THE SQUALL LINE IS LIKELY TO BE NEAR OUR SOUTHWEST COUNTIES BY THE START OF 2ND PERIOD...AND HAVE USED THE HIGHEST POPS IN THE LIKELY CATEGORY IN THE FAR SW FOR THIS AFTERNOON. HAVE GONE WITH 50% ELSEWHERE...BUT EVEN THIS MAY ACTUALLY BE GENEROUS. THE SQUALL LINE WOULD EITHER HAVE TO ACCELERATE OR THERE WOULD HAVE TO BE ADDITIONAL ACTIVITY DEVELOP AHEAD OF IT IF THERE IS GOING TO BE PRECIP THIS AFTERNOON IN MUCH OF THE AREA (AFTER THE LAST OF PRECIP LINGERING FROM THE MORNING EXITS THE EAST EARLY THIS AFTERNOON). WE ARE STILL OUTLOOKED FOR SLIGHT RISK OF SEVERE BY SPC...WHICH SEEMS REASONABLE. INSTABILITY WILL BE THE LIMITING FACTOR. DRY MID LEVELS...FAVORABLE WIND SHEAR... AND COLD AIR ALOFT WILL ALL BE FAVORABLE FOR SEVERE STORMS. 546 AM EST MON JAN 2 2006 09Z SFC ANALYSIS SHOWS DEEP...BUT WEAKENING...LOW PRESSURE MOVING EAST OUT OF THE PLAINS. THE CENTER OF THIS BROAD LOW IS LOCATED OVER MISSOURI WITH A WARM/OCCLUDED FRONT RUNNING EAST FROM THIS AND BISECTING EASTERN KENTUCKY AS IT SLOWLY LIFTS NORTH. THE SHOWERS AND THUNDERSTORMS THAT THE FRONT HAS HELPED GENERATE ARE MOVING NORTHEAST THROUGH THE CWA WITH PLENTY OF LIGHTNING AND SOME SMALL HAIL. IN THE WAKE OF THE FRONT...SOUTH WINDS ARE COMMENCING WITH ALREADY WARM TEMPS IN PLACE...DRIVING READINGS BACK TOWARD 60 DEGREES DESPITE THE TIME OF DAY AND THE CALENDAR. THE MODELS CONTINUE TO HAVE PROBLEMS WITH THE SLOWLY FILLING UPPER LOW THAT WILL CUT AN EAST SOUTHEAST PATH THROUGH KENTUCKY TODAY AND TONIGHT. THE LATEST NAM12 HAS REVERSED ITS 1/1/06 00Z TREND OF A MORE OPEN AND FURTHER NORTH LOW IN FAVOR OF A SOLUTION SIMILAR TO THAT OF THE GFS FROM LAST NIGHT. ITS LATEST SOLUTION IS STILL WEAKER THAN THE GFS...BUT MAINTAINS A CLOSED LOW AS IT MOVES THROUGH THE SOUTHERN APPALACHIANS ON THE WAY TO THE MID ATLANTIC COAST FOR TUESDAY. DUE TO BETTER CONTINUITY HAVE LEANED TOWARD THE GFS SOLUTION THIS MORNING...BUT DO LIKE MANY OF THE NAM/S SMALLER SCALE SPECIFICS. IN THE WAKE OF THIS LOW...PRETTY STRONG RIDGING THEN BUILDS INTO THE OHIO VALLEY BY TUESDAY EVENING BEFORE ANOTHER TROUGH WORKS EAST INTO THE GREAT LAKES...MUCH QUICKER IN THE GFS THAN NAM. GIVEN THE AMPLIFIED PATTERN...AM FAVORING THE SLOWER SOLUTION OF THE NAM. REGARDLESS...THIS TROUGH IS PART OF THE ADVANCE GUARD ACTION OF A LARGE AND PERSISTENT TROUGH THAT WILL REESTABLISH ITSELF OVER THE EASTERN THIRD OF THE NATION TO END THE WEEK. SENSIBLE WEATHER WILL FEATURE A VERY ACTIVE 24 HOURS THAT HAS ALREADY KICKED OFF WITH STRONG THUNDERSTORMS CROSSING THE CWA DURING THE WEE HOURS OF THIS MORNING. BREEZY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO PUMP WARM AND MOIST AIR INTO EAST KENTUCKY EVEN AS THE COLD AIR ALOFT FROM THE UPPER LOW APPROACHES. THIS IS SETTING THE STAGE FOR AN AFTERNOON OF MODERATELY HIGH INSTABILITY...FOR JANUARY...AS CAPES CLIMB TO BETWEEN 200 AND 500 J/KG AND LIS GO NEGATIVE. GIVEN THE NAM/S ABRUPT JUMP SOUTH WITH THE SFC LOW THESE VALUES COULD BE EVEN HIGHER IF A SFC SOLUTION CLOSER TO THE GFS OR ITS OWN FORECAST FROM NEW YEARS DAY PANS OUT. SPC IS MAINTAINING A MODERATE RISK OF SEVERE WEATHER FOR OUR SOUTHWEST COUNTIES THIS AFTERNOON AND EVENING WITH A SLIGHT RISK ELSEWHERE. GIVEN THE POTENTIAL THAT EXITS FOR SEVERE STORMS...AND THE EASE THAT CONVECTION DEVELOPED ALREADY EARLY THIS MORNING...FEEL IT IS PRUDENT TO RETAIN THE SEVERE WORDING IN THE ZONES...HWO AND SPS. THIS IS ESPECIALLY TRUE...GIVEN THE UNEXPECTED TIME OF YEAR AND THE FACT THAT MANY PEOPLE ARE STILL ON A HOLIDAY BREAK. BEST CHANCE OF THIS ACTIVITY WILL BE THIS AFTERNOON AS A MINI- SQUALL LINE IS EXPECTED TO BREAK OUT AHEAD OF THE COLD/850 MB FRONT. BY MID EVENING...THE THREAT WILL DIMINISH TO ONE OF JUST COLD RAIN AS THE WINDS SWITCH TO THE WEST AND SWEEP THE MORE UNSTABLE AIR EASTWARD. HAVE ALSO ADDED A MENTION OF HEAVY RAIN TODAY AS THE PWS ARE QUITE HIGH FOR THE TIME OF YEAR...THIS MORNING. LIGHT RAIN AND SPRINKLES WILL LINGER INTO TUESDAY MORNING FOR MOST OF THE AREA AS THE LOW CLOUDS WILL BE TOUGH TO CLEAR. THESE CLOUDS WILL KEEP THE DIURNAL CURVE OF THE TEMPERATURE FAIRLY NARROW THROUGH WEDNESDAY. THE NEXT SYSTEM WILL AFFECT THE REGION LATE WEDNESDAY INTO THURSDAY WITH THE INITIAL COLD FRONT TOO DRY TO YIELD MUCH...IF ANY...PCPN BUT UPSLOPE AND WRAP AROUND MOISTURE SHOULD OVER COME THIS TO SOME EXTENT WEDNESDAY NIGHT INTO THURSDAY. COOLER WEATHER WILL BE THE RULE FOR THE REMAINDER OF THE WEEK AS THE UPPER TROUGH BECOMES ESTABLISHED. THE OCCASIONAL THREAT OF LIGHT RAIN OR SNOW CAN BE EXPECTED AS THE SFC REFLECTIONS OF THE SHORTWAVES WITHIN THE MAIN TROUGH ROTATE THROUGH THE REGION. THE MOS TEMPERATURES HAVE COME DOWN FOR TODAY WITH A MORE SOUTHERN TRACK OF THE LOW IN VOGUE. AS A RESULT...HAVE BACKED OFF HIGHS A BIT...MAINLY IN THE NORTH...STILL LEANING TOWARD HIGHS ABOVE MOS CONSENSUS IN THE SOUTH TODAY. WITH LESS COLD AIR EXPECTED NOW BEHIND THE SYSTEM...HAVE BUMPED UP THE MINS BY A COUPLE OF DEGREES...BUT STILL AM COOLER THAN THE MOS AVERAGE. DO NOT SEE MUCH OF A TEMPERATURE RISE FOR TUESDAY WITH SOME CONTINUED CAA...LIGHT PRECIPITATION AND PLENTY OF LOW CLOUDS...FAVORED THE COOLER MET NUMBERS. LIKEWISE...EXPECT THE LOW LEVEL MOISTURE AND CLOUDS TO KEEP TEMPS FROM DROPPING OFF TOO MUCH TUESDAY NIGHT...THEREFORE WENT CLOSER TO THE WARMER MAV VALUES. HIGHS WEDNESDAY WILL DEPEND ON THE AMOUNT OF LEFTOVER LOW CLOUDS AND HIGHER WARM ADVECTION CLOUDS AHEAD OF THE NEXT FRONT. THE MOS HAS A SPLIT OF MORE THAN 10 DEGREES AS THE GFS HAS LESS CLOUDS. AM LEANING TOWARD A MORE PESSIMISTIC FORECAST FOR CLOUDS SO HAVE GONE CLOSER TO THE MET NUMBERS. WITH THE POPS...WENT CATEGORICAL TODAY AND TONIGHT FOR MOST LOCATIONS...IN LINE WITH GUIDANCE. FAVORED THE MET NUMBERS MORE FOR POPS ON TUESDAY...BUT KEPT VALUES IN THE CHANCE CATEGORY...NOT EXPECTING ALL THAT MUCH QPF FROM THE UPSLOPE AND WRAP AROUND MOISTURE. AFTER THAT...WENT DRY TUESDAY NIGHT THROUGH WEDNESDAY AS HIGH PRESSURE MOVES THROUGH FOLLOWED BY A MOISTURE STARVED FRONT LATE WEDNESDAY. FOR THE GFE/IFPS GRIDS...USED MY STANDARD POPULATION PROCEDURE OF DEWPOINTS AND WINDS FROM THE NAM12 THROUGH 84 HOURS. ADJUSTED BOTH ELEMENTS FOR SPECIFICS WITH THE SYSTEM MOVING THROUGH...MAINLY TO ADD MORE DIURNAL EFFECTS TO THE WINDS AND TO ALLOW FOR SOME DRYING IN THE DEWPOINTS THIS AFTERNOON. THE HOURLY TEMP GRIDS FEATURE RISING TEMPS EARLY THIS MORNING AND MID AFTERNOON HIGHS...WITH THE DRY SLOT...THEN TEMPS FALLING TONIGHT BEFORE MOSTLY FLAT-LINING TUESDAY AS THICK CLOUDS LIMIT SOLAR INSOLATION AND WEAK CAA CONTINUES. THE REST OF THE GRIDS WERE AGAIN IN EXCELLENT SHAPE...JUST FINE TUNED THE POP AND SKY ONES TOWARD THE LATEST OBSERVATIONS AND FAVORED NAM/GFS MODEL BLEND. ANOTHER MAIN CHANGE WAS TO ADD SOME GUSTY WINDS AND SMALL HAIL ATTRIBUTES TO THE WEATHER GRIDS FOR THIS AFTERNOON AND EARLY EVENING. 1044 PM EST SUN JAN 1 2006 UPDATED THE FORECAST TO PUSH THE ONSET OF PRECIPITATION BACK FROM AFTER MIDNIGHT TO ABOUT 4 AM. THE 00 GMT NAM MODEL HAS CONTINUED THE TREND TO REDUCE THE SEVERE WEATHER PARAMETERS FOR MONDAY AFTERNOON. THE CAPE AND LI HAVE BEEN SIGNIFICANTLY REDUCED. THE MODEL ALSO NOW HAS A BETTER HANDLE ON THE JET AND FRONTAL STRUCTURE. A COLD FRONT WILL BE MOVING THROUGH EASTERN KENTUCKY FROM NOON TO 5 PM. THE MAJORITY OF THE PRECIPITATION WILL BE WITH THIS FRONT. THE SEVERE WEATHER PARAMETERS THAT EVERYONE HAS BEEN FOCUSING ON IS ACTUALLY WITH A POST FRONTAL TROUGH. AT 5 PM...THE POLAR JET AXIS WILL EXTEND FROM NORTHEASTERN GEORGIA THROUGH EASTERN LETCHER COUNTY TO ELLIOT COUNTY. STACKING THIS FRONT TO THE SURFACE...WOULD CLEARLY PUT THE COLD FRONT TO THE EAST OF THE FORECAST AREA. AT THE SAME TIME...THE CENTER OF THE SURFACE LOW PRESSURE SYSTEM WILL BE LOCATED OVER EXTREME SOUTHWESTERN INDIANA...WITH A STRONG SURFACE TROUGH EXTENDING SOUTH ACROSS EASTERN KENTUCKY AND INTO NORTHERN ALABAMA. THIS IS THE PART OF THE SYSTEM THAT HAS HAD THE MOST FAVORABLE SEVERE WEATHER INDICES. THE NEW MODEL PRETTY MUCH KILLS OFF THESE INDICES OVER EASTERN KENTUCKY AS THE SURFACE SYSTEM OCCLUDES AND THE SURFACE LOW BEGINS TO FILL. AS SUCH...THE THREAT FOR SEVERE WEATHER HAS SIGNIFICANTLY DECREASED FOR EASTERN KENTUCKY SINCE THE PREVIOUS 00 GMT NAM RUN. IF HAS ALSO DECREASED SINCE THE 12 AND 18 GMT RUNS. WILL LET MIDSHIFT DECIDE WHETHER TO PULL THE THREAT OF SEVERE FROM TOMORROWS FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && ABE
Hazardous weather outlook, Jan 2, 1:07 PM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 107 PM EST MON JAN 2 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 107 PM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS JUST AHEAD OF A COLD FRONT IS EXPECTED TO MOVE THROUGH EASTERN KENTUCKY. ISOLATED THUNDERSTORMS MAY ALSO OCCUR AHEAD OF THE LINE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW SHOWERS ARE POSSIBLE FOR PARTS OF THE OUTLOOK AREA THURSDAY THROUGH SATURDAY AS UPPER LEVEL DISTURBANCES TRACK ACROSS THE SOUTHERN APPALACHIANS IN NORTHWEST FLOW AND BRING COLDER AIR INTO THE REGION. ANY SNOW ACCUMULATIONS DURING THE PERIOD SHOULD BE LIGHT...WITH THE BEST CHANCE FOR ACCUMULATING SNOW ON THE RIDGETOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER REPORTS THIS AFTERNOON AND EVENING. HAL/GREIF
In the hours before
Special weather statement, Jan 2, 1:23 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 123 PM EST MON JAN 2 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-030500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 123 PM EST MON JAN 2 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN KENTUCKY THROUGH THIS EVENING... A STRONG STORM SYSTEM WILL MOVE INTO KENTUCKY FROM THE CENTRAL PLAINS THIS AFTERNOON. A COLD FRONT WILL SWEEP ACROSS THE STATE WHILE A WARM AND MOIST AIRMASS FLOWS NORTH INTO EAST KENTUCKY AHEAD OF THE FRONT ON SOUTHERLY WINDS. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE COALFIELDS AND EASTERN BLUEGRASS REGION OF KENTUCKY THIS AFTERNOON AND A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT FOR SEVERE WEATHER WILL COME AS A LINE OF THUNDERSTORMS ADVANCES ACROSS THE REGION ALONG AND AHEAD OF A COLD FRONT...WHICH WILL MOVE ACROSS EAST KENTUCKY DURING THE LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE WITH AN ISOLATED TORNADO...HOWEVER THE GREATEST THREAT WILL BE FROM HAIL. FALLING TEMPERATURES ALOFT WILL CREATE AN ENVIRONMENT VERY FAVORABLE FOR HAIL FORMATION WITH SOME LARGE HAIL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR ADDITIONAL INFORMATION AND POSSIBLE WATCHES AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. ABE
Special weather statement, Jan 2, 5:04 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 504 PM EST MON JAN 2 2006 KYZ058-068-069-079-080-083>085-022330- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG 504 PM EST MON JAN 2 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM EST... A LINE OF STRONG TO SEVERE THUNDERSTORMS LOCATED WEST OF A LINE FROM MOUNT VERNON...TO SOMERSET...TO MONTICELLO...WILL MOVE EAST ACROSS THE AREA BETWEEN 5:30 AND 6:30 PM. WHILE A GRADUAL WEAKENING TREND IS ANTICIPATED WITH THIS LINE...LOCATIONS ALONG THE INTERSTATE 75 CORRIDOR SHOULD BE PREPARED FOR STRONG WINDS IN EXCESS OF 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HAIL UP TO THE SIZE OF DIMES...AS WELL RAINFALL RATES UP TO AN INCH AND A HALF PER HOUR. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:29 PM EST | Severe Thunderstorm Warning | JKL | Pulaski | 46 min |
| Jan 2, 4:48 PM EST | Severe Thunderstorm Warning | JKL | Wayne | 42 min |
| Jan 2, 4:50 PM EST | Severe Thunderstorm Warning | JKL | Rockcastle | 40 min |
| Jan 2, 5:29 PM EST | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 46 min |
| Jan 2, 5:32 PM EST | Severe Thunderstorm Warning | JKL | Estill | 43 min |
| Jan 2, 5:41 PM EST | Severe Thunderstorm Warning | JKL | Lee, Owsley | 64 min |
| Jan 2, 5:52 PM EST | Severe Thunderstorm Warning | JKL | Powell | 38 min |
| Jan 2, 5:55 PM EST | Severe Thunderstorm Warning | JKL | Laurel | 2 hr |
| Jan 2, 6:00 PM EST | Severe Thunderstorm Warning | JKL | Wolfe | 45 min |
| Jan 2, 6:03 PM EST | Tornado Warning | JKL | Menifee, Powell | 27 min |
| Jan 2, 6:06 PM EST | Severe Thunderstorm Warning | JKL | Breathitt | 2 hr |
| Jan 2, 6:11 PM EST | Tornado Warning | JKL | Wolfe | 11 min |
| Jan 2, 6:36 PM EST | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 24 min |
| Jan 2, 6:50 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson | 25 min |
| Jan 2, 6:52 PM EST | Severe Thunderstorm Warning | JKL | Knox | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.